This details some of the experience I had, am having...
Important information about tramadol
You should not take this medication if you are allergic to tramadol, if you have ever been addicted to drugs or alcohol, or if you have ever attempted suicide. Do not take tramadol while you are intoxicated (drunk) or taking any of the following: alcohol or street drugs, narcotic pain medicine, sedatives or tranquilizers, or medicine for depression, anxiety, or mental illness.
Seizures (convulsions) have occurred in some people taking this medicine. Tramadol may be more likely to cause a seizure if you have a history of seizures or head injury, a metabolic disorder, or if you are taking certain medicines such as antidepressants, muscle relaxers, narcotic, or medicine for nausea and vomiting.
Now for the story
I'm back here visiting this site...which can only mean one thing...I once again started the TRAPYOUALL (Tramadol) drug...
I am now 25 years old, and on my second Bachelors degree..
Initially I had started taking this drug in Novemeber 2010. It was due to a botched root canal and so the dentist recommended taking tramadol to ease the unbearable pain that resulted. Thus began my ignorant journey of T addiction.
I actually managed to stop using the tapering method and was finally back to a "semi-normal" life.
Now the tramadol make I used to take is no longer in production (used to be known as Trabilin-50). But another one surfaced costing double called Tramal 100 is now on the scene. My final professional exams were this beginning this June and because I never really felt myself, my brain had always been "cob-webbed" after my first quitting the drug.
SO in March, feeling that I really couldn't concentrate for longer periods, my zest for life was at a low, didn't really care if we were all blown to oblivion in December! (read Mayan end of time) So in order to get my zest for life back, I decided oh what the heck might as well just use T to get me through the period up to my examinations. I took an extended leave of absence from work. All was well and I felt great, more energy, more focus, more zest, more "happiness" you know what I'm talking about!
Okay so I was up to about 6 - 100mg pills a day, this pill is magic for studying, I was able to pull all nighters with total ease and still maintain my faculties.
Now I made a promise to myself that as soon as I sat my last paper I would chuck the pills away. I figured, hey I quit it once, couldn't be harder! But boy was I mistaken. My last dose was 200mg on the night of the 21nd.
Since I took the pills at night I slept OK, not as well as I would have.
This is where those familiar "zaps" and feeling of electricity in my hands started (in the day). The night was a total nightmare and what I can only describe as pure hell. I was thrashing around in bed and just couldn't get to sleep. Cold sweats were horrible! Cover up and you get too warm, remove the covers and you start freezing. The worst feeling was that I had in my abdomen; I don't think I can justify the feeling in words, but it felt like my insides were cramping so bad. The night passed and my alarm buzzer went off. Getting out of bed was a mission in itself. My energy levels were sapped and I still had those damned cramps throughout the day and didn't feel like doing anything.
This is where I was seriously considering taking it just to ease these symptoms, which consisted of tears in the eyes for no reason, anxiety and wanting to be in total recluse and away from anyone. I was hold up in the bedroom and then finally I had some ambien to help me sleep in. I remembered the "Thomas Recipe" and went right into it. I took valium (10mg) which helped tremendously with the stomach cramps. Then here came the runs!! Boy oh boy if one thing was going to get me out of bed would be those! The night was okay as I took enough sleeping aids to knock me on my ***, in the morning the covers were on the floor (maybe I was kicking all night but thank God I didn't remember any of it)
Today, I still have mild symptoms but they have truly subsided, although I don't really feel like my happy go lucky self, I do feel better, all I need to do know is get a solid good night's sleep. Only go cold turkey as I outlined above if you aren't on a very high dose and also you have no history(family or otherwise) of seizures, otherwise you are definitely asking for trouble!
I now vow never to touch the ***** again. God bless all that are currently pondering/contemplating quitting this awful awful "medicine". I have only myself to blame for jumping back on the band wagon. But I'm hoping that I can get through this in once piece! I hope these symptoms reside ASAP. The feeling is one where you would wish that death would be a better alternative.
1) Hot Hot baths/showers - These really help with those "cold sweats"
2) Get yourself some benzodiazepines - I used Valium 10mg
3) A potent Multi-Vitamin supplement! - This is a must, if you're throwing up food, and are having diarrhea, then your body is losing important electrolytes among other things. (I'm no doctor)
4) Take time off - A week should do it, try to get someone to take over for you, tell them you have a seriously contagious flu or something...
5) Pray - Sounds silly but will help give you the inner strength to deal
6) If you feel you have no appetite whatsoever, then try and get an antihistamine called "Periactin". This will help you get your appetite back as your body needs fuel to repair itself!
Alright there it is guys MY experience for detoxing off of Tramadol.
I sincerely hope that whoever is trying to, or contemplating quitting then this should prove helpful.
Disclaimer: My advice, opinions, methods and information thereof should NOT be used as a substitute for professional medical advice as serious issues may arise as outlined above.
But should serve as a guide to help those like myself who use this damned thing as a substitute for being happy.